Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 154, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 7, 2015, 3:42 PM MDT for Morgan County, Weld County, Colorado. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2015, 3:42 PM MDT (21:42 UTC)
- Expired
- Aug 7, 2015, 4:15 PM MDT
- In force
- 33 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Morgan County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 81 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 3:45 PM MDT | HAIL 3 | 6 N Wiggins, CO | ACTUAL MEASUREMENT WAS 3.5 INCHES IN DIAMETER |
| Aug 7, 3:53 PM MDT | HAIL 1 | 1 Wnw Weldona, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 3:05 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3310 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
582
WUUS55 KBOU 072142
SVRBOU
COC087-123-072215-
/O.NEW.KBOU.SV.W.0154.150807T2142Z-150807T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
342 PM MDT FRI AUG 7 2015
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WELD COUNTY IN NORTHEASTERN COLORADO...
NORTHWESTERN MORGAN COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 415 PM MDT
* AT 341 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JACKSON
RESERVOIR...OR 17 MILES NORTHWEST OF FORT MORGAN...MOVING NORTH AT
15 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
WIGGINS...GOODRICH...ORCHARD...JACKSON RESERVOIR...KEOTA...WELDONA
AND RIVERSIDE RESERVOIR.
THIS STORM PRODUCED GOLD BALL SIZED HAIL NEAR JACKSON LAKE IN MORGAN
AT 3:15 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4023 10390 4017 10409 4024 10425 4074 10425
4071 10384 4038 10384
TIME...MOT...LOC 2141Z 188DEG 12KT 4043 10405
HAIL...1.75IN
WIND...<50MPH
$$
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:09 PM MDT, 33 minutes earlier.
Area forecast discussion, Aug 7, 3:09 PM MDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 309 PM MDT FRI AUG 7 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 309 PM MDT FRI AUG 7 2015 QG LIFT ASSOCIATED WITH UPPER TROUGH TO OUR WEST WILL GRADUALLY TRANSITION TO SUBSIDENCE OVERNIGHT/EARLY SATURDAY WITH NEARLY NEUTRAL VALUES FOR SATURDAY. CONSIDERABLE MIDDLE AND HIGH LEVEL CLOUDINESS HAS RETARDED MOST CONVECTIVE DEVELOPMENT THUS FAR BUT A FEW STORMS HAVE POPPED UP ALONG A CONVERGENCE/DRY LINE RUNNING NORTHEAST FROM NORTH CENTRAL DOUGLAS COUNTY. DEW POINTS ARE SUBSTANTIAL OVER THE PLAINS...AS IS THE VERTICAL WIND SHEAR...SO IF THINGS DO GET GOING OUT THERE THE THREAT OF SEVERE WEATHER ALONG WITH HEAVY RAINS WILL CONTINUE INTO THE EVENING. WITH DEW POINTS LOWER IN MOST AREAS CLOSER TO THE MOUNTAINS ACTIVITY THERE SHOULD BE LESS INTENSE. PRECIPITABLE WATER VALUES CLIMB/REMAIN HIGH OVER ALL OF THE PLAINS ON SATURDAY SO ANOTHER ROUND OF CONVECTION IS EXPECTED ALONG WITH SLIGHTLY COOLER TEMPERATURES. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 309 PM MDT FRI AUG 7 2015 A WEAK SHORTWAVE MOVES THROUGH THE MOISTURE PLUME BRINGING A GOOD THREAT OF SHOWERS TO SOUTHEASTERN COLORADO SATURDAY EVENING...BUT THIS SHOULD JUST BE CLIPPING ACROSS EAST CENTRAL COLORADO AND ONLY BRING CLOUDS TO ADJACENT AREAS. PATTERN ON SUNDAY LOOKS SIMILAR TO SATURDAY. THERE MAY BE A BIT MORE DRYING BUT ACCOMPANIED BY A LITTLE COOLING ALOFT AS WELL...SO STILL LOW POPS MAINLY MOUNTAINS/SOUTH. SOME MODEL RUNS NOW HAVE A STRONGER LOW LEVEL SURGE SUNDAY AFTERNOON OR EVENING THAT COULD INCREASE LOW/MID LEVEL MOISTURE. NOT SURE WHICH WAY THIS WILL IMPACT CONVECTIVE CHANCES...LIKELY STABILIZING INITIALLY BUT COULD PROVIDE MORE LOW LEVEL MOISTURE TO WORK WITH ON MONDAY IF THE COOLING AND POSSIBLE EARLY CLOUD COVER CAN BE OVERCOME. USUALLY THIS IS NOT THE CASE THOUGH. FOR NOW WENT WITH A BIT MORE CLOUD COVER AND SLIGHTLY COOLER HIGHS MONDAY ALONG WITH A BIT HIGHER POPS ON THE EDGE OF THE MOISTURE OVER THE FRONT RANGE. BEHIND THE SUNDAY NIGHT WAVE...THE RIDGE WILL BUILD STRONGLY NORTHWARD OVER THE ROCKIES. ECMWF HAS COME IN LINE WITH THE STRONGER RIDGE THE GFS HAS HAD...AND IS EVEN STRONGER BY WEDNESDAY. THERE IS STILL A FAIR AMOUNT OF LOW LEVEL MOISTURE AROUND...WHILE AT HIGHER LEVELS IT NEVER REALLY DRIES OUT BUT THERE IS NOT MUCH OF A RICH DEEP MOISTURE SOURCE AROUND EITHER...JUST A MODEST GRADIENT TOWARD BETTER MOISTURE TO THE SOUTH. THIS RIDGE POSITION INITIALLY WILL TEND TO KEEP THE BETTER MOISTURE SOUTH OF US...THOUGH THERE IS USUALLY A GRADUAL NORTHWARD DIFFUSION OVER SEVERAL DAYS. IF THE HIGH GETS EVEN FURTHER NORTH THEN THERE WOULD BE MORE OF THIS. FOR NOW MODEL CONSENSUS OF LOW POPS MAINLY OVER THE MOUNTAINS AND HIGHS IN THE UPPER 80S/LOW 90S IS FINE. AGAIN...A COUPLE DAYS COULD BE WARMER IF THE RIDGE IS STRONG AND THERE IS LITTLE CLOUD COVER. && .AVIATION...(FOR THE TAFS THROUGH 00Z SATURDAY LATE AFTERNOON) ISSUED AT 309 PM MDT FRI AUG 7 2015 SOME THREAT OF CONVECTION AT THE AIRPORTS THIS AFTERNOON AND EARLY EVENING. WITH LOW DEW POINTS GUSTY WINDS WILL BE THE MAIN THREAT WITH STORMS THAT DEVELOP. DENVER CYCLONE IS FLOATING AROUND TO THE EAST OF THE URBAN CORRIDOR KEEPING LIGHT NORTH TO WEST WINDS AT THE TERMINALS AT THIS HOUR BUT HIGH RESOLUTION MODELS WANT TO SLIP IT WESTWARD LATER...BRINGING GUSTY SOUTHEASTERLIES BACK INTO THE AREA. WITH CONVECTION AROUND IT WILL BE A TOUGH CALL TO PIN DOWN ANY CONSISTENT DIRECTION. STILL ANTICIPATING SOME DRAINAGE FLOW OVERNIGHT ALTHOUGH PERHAPS A BIT MORE WESTERLY COMPONENT. EXPECT ANOTHER ROUND OF CONVECTION SATURDAY AFTERNOON ALONG WITH SOUTHEASTERLY SURFACE WINDS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ET LONG TERM...GIMMESTAD AVIATION...ET
Hazardous weather outlook, Aug 7, 11:03 AM MDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1103 AM MDT FRI AUG 7 2015 COZ030>051-081715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1103 AM MDT FRI AUG 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THE OUTLOOK AREA TODAY WILL SEE MORE SHOWER AND THUNDERSTORM ACTIVITY THAN HAS BEEN THE CASE THE LAST COUPLE OF DAYS AS AN UPPER LEVEL DISTURBANCE CROSSES OVER THE STATE. ENOUGH SHEAR AND INSTABILITY EXIST OVER THE NORTHEAST COLORADO PLAINS TO KEEP A THREAT OF SEVERE THUNDERSTORMS OVER THOSE LOCALES LATER THIS AFTERNOON AND EXTENDING INTO THE EVENING. HEAVY RAINS ARE ALSO POSSIBLE IN THESE AREAS EAST OF THE URBAN CORRIDOR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES WILL REMAIN WARM AS AN UPPER LEVEL RIDGE WILL BUILD NORTHWARD FROM THE SOUTHERN PLAINS OVER THE ROCKIES. THERE WILL STILL BE ENOUGH MOISTURE FOR SCATTERED THUNDERSTORMS THIS WEEKEND. IT WILL BE A LITTLE WARMER AND DRIER BY THE MIDDLE OF THE WEEK THOUGH THERE WILL STILL BE A LOW LEVEL OF THUNDERSTORM ACTIVITY AND THE STORMS THAT DO DEVELOP COULD BE SLOW MOVING WITH LOCALIZED HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AFTER 2 PM OVER THE PLAINS. ET/GIMMESTAD
In the hours before
Local storm report, Aug 7, 3:31 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
331 PM MDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL JACKSON RESERVOIR 40.38N 104.07W
08/07/2015 M1.00 INCH MORGAN CO PARK/FOREST SRVC
&&
SENTREKIThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:54 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 51 min |
| Aug 7, 4:05 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 25 min |
| Aug 7, 4:17 PM MDT | Areal Flood Advisory | BOU | Morgan | 118 min |
| Aug 7, 4:21 PM MDT | Tornado Warning | BOU | Morgan | 24 min |
| Aug 7, 4:28 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 32 min |
| Aug 7, 4:39 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 51 min |
| Aug 7, 5:14 PM MDT | Tornado Warning | BOU | Morgan | 31 min |
| Aug 7, 5:32 PM MDT | Areal Flood Advisory | BOU | Morgan | 118 min |
| Aug 7, 5:33 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan | 42 min |
| Aug 7, 5:44 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 31 min |
| Aug 7, 5:50 PM MDT | Tornado Warning | BOU | Adams, Arapahoe, Washington | 40 min |
| Aug 7, 5:55 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 50 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.